Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 45, NWS Huntsville, AL

October 26, 2010Lawrence County, Limestone County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Oct 26, 2010, 3:00 PM CDT for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 3:00 PM CDT (20:00 UTC)
Expired
Oct 26, 2010, 3:30 PM CDT
In force
30 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 9:27 AM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:25 PM CDT, 35 minutes earlier.

Area forecast discussion, Oct 26, 2:25 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CDT TUE OCT 26 2010

.SHORT TERM...SVR WX OUTBREAK CONTINUES TO UNFOLD ACROSS THE CNTRL
TN VALLEY THIS AFTERNOON...WITH DISCRETE SUPERCELLS CONTINUING TO
DEVELOP ALONG AND AHEAD OF THE MAIN LINE OF CONVECTION PUSHING EWD
INTO NE MS/NW AL. THE MAIN CONVECTIVE LINE IS OCCURRING JUST AHEAD
OF THE COLD FRONT WHICH IS NOW BEGINNING TO MOVE INTO WRN TN/NW MS.
AHEAD OF THE EXPLOSIVE CONVECTION...STRONG INFLOW ALSO CONTINUES TO
IMPACT THE AREA WITH S WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 40
MPH. ALL OF THIS ACTIVITY IS XPCTED TO CONTINUE WORKING EWD THROUGH
THE REMAINING AFTERNOON HRS AND INTO THE EVENING PERIOD.

SHOWERS/TSTMS ARE XPCTED TO CONTINUE INTO THE EVENING HRS ALTHOUGH
THE INTENSITY/COVERAGE WILL BEGIN TO GRADUALLY DIMINISH FROM W TO E
HEADING INTO THE OVERNIGHT PERIOD...WITH THE SLY INFLOW WEAKENING AS
WELL. LIKEWISE...THE THREAT FOR SVR WX WILL BE ENDING AS WELL DURING
THE EVENING HRS...AHEAD OF THE APPROACHING COLD FRONT WHICH SHOULD
BEGIN TO PUSH INTO THE AREA DURING THE LATE EVENING AND OVERNIGHT
PERIOD. CLOUD COVER WILL BE SLOW TO EXIT AS WELL ALTHOUGH SOME
BREAKS SHOULD BEGIN TO MOVE ACROSS THE AREA FROM W TO E WITH THE
PASSAGE OF THE COLD FRONT.

SOME LINGERING SHOWERS ARE POSSIBLE DURING THE DAY ON WED WITH THE
UPPER TROUGH/SHEAR AXIS LAGGING TO THE W. COOLER/DRIER AIR THOUGH
WILL BEGIN TO FILTER INTO THE AREA AS STRONG HIGH PRESSURE BUILDS
EWD INTO MUCH OF THE ERN CONUS. OVERALL CONDITIONS/TEMPS LOOK TO
RETURN CLOSE TO SEASONAL TRENDS WITH THE BUILDING HIGH PRESSURE.
&&

.LONG TERM...STRONG/SEASONAL HIGH PRESSURE SHOULD PREVAIL ACROSS THE
SE REGION HEADING INTO THE WEEKEND PERIOD...WITH OVERALL CONDITIONS
AND TEMPS HOVERING NEAR NORMAL TRENDS. A GRADUAL WARMING TREND
SHOULD THEN BEGIN TO OVERSPREAD THE AREA GOING INTO THE NEW WEEK AS
THE SFC HIGH SHIFTS TOWARD THE E. SCT SHOWERS/TSTMS MAY ALSO WORK
THEIR WAY BACK INTO THE FORECAST AREA BY TUE AS ANOTHER COLD FRONT
APPROACHES FROM THE W.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  80  48  70  38 /  90  30  10   0   0
SHOALS        55  82  45  70  37 /  60  20   0   0   0
VINEMONT      60  80  48  70  38 /  90  40  10   0   0
FAYETTEVILLE  56  79  46  69  37 /  90  30  10   0   0
ALBERTVILLE   62  80  50  69  38 /  90  40  10   0   0
FORT PAYNE    61  79  47  69  37 /  90  40  10   0   0
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.
&&

09
Hazardous weather outlook, Oct 26, 10:07 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 AM CDT TUE OCT 26 2010

ALZ001>010-016-TNZ076-096-097-262100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1007 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON AND EVENING...BRINGING TWO ROUNDS OF POSSIBLE SEVERE
WEATHER TO THE AREA.

AHEAD OF THE COLD FRONT...ISOLATED THUNDERSTORMS WILL DEVELOP. THESE
STORMS WILL BE CAPABLE OF TORNADOES...DAMAGING WINDS...AND LARGE
HAIL. THIS PRE FRONTAL ACTIVITY WILL MOVE INTO NORTHWEST ALABAMA BY
LATE MORNING...AND TRACK ACROSS NORTH CENTRAL ALABAMA BETWEEN 1 TO 3
PM...BEFORE REACHING NORTHEAST ALABAMA BY 3 PM THIS AFTERNOON.

THE SECOND ROUND OF SEVERE THUNDERSTORMS WILL ARRIVE INTO THE AREA
ALONG THE COLD FRONT. THIS LINE WILL BE CAPABLE OF DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES. THIS LINE IS EXPECTED TO
ARRIVE INTO NORTHWEST ALABAMA BETWEEN 1 AND 3 PM...NORTH CENTRAL
ALABAMA BETWEEN 3 AND 5 PM...AND REACH NORTHEAST ALABAMA BY 6 PM. THE
SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST BEHIND THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS CURRENTLY ONGOING AND REQUESTED THROUGH EARLY EVENING.

SS/JLL

In the hours before

Local storm report, Oct 26, 12:27 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     NON-TSTM WND GST 2 E MUSCLE SHOALS       34.75N 87.61W
10/26/2010  M48 MPH          COLBERT            AL   ASOS

&&

KULA
Local storm report, Oct 26, 12:28 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TSTM WND DMG     FLORENCE                34.83N 87.67W
10/26/2010                   LAUDERDALE         AL   BROADCAST MEDIA

            A TREE WAS UPROOTED ONTO A HOUSE PRODUCING MINOR DAMAGE.
            TIME ESTIMATED.

&&

KULA
Special weather statement, Oct 26, 1:39 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CDT TUE OCT 26 2010

ALZ008-010-261900-
DE KALB-MARSHALL-
139 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 200 PM CDT...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 10 MILES SOUTHWEST OF BOAZ...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. THIS STORM IS EXHIBITING
SOME BROAD ROTATION.

PEOPLE IN SOUTHEASTERN MARSHALL AND SOUTHWESTERN DEKALB COUNTIES...
INCLUDING THE CITIES OF DOUGLAS...HORTON...HIGH POINT...RABBIT
TOWN...BOAZ...ALBERTVILLE...HUSTLEVILLE...MCVILLE...KILPATRICK AND
PAINTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3439 8579 3420 8607 3420 8609 3419 8612
      3418 8619 3410 8630 3412 8633 3421 8641
      3448 8607 3449 8599 3453 8594
TIME...MOT...LOC 1837Z 228DEG 40KT 3417 8628
Special weather statement, Oct 26, 2:01 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT TUE OCT 26 2010

ALZ002-003-261930-
COLBERT-FRANKLIN-
201 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND FRANKLIN COUNTIES
UNTIL 230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALLTOWN...OR 7 MILES EAST OF RED BAY...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELGREEN.
  SRYGLEY CHURCH.
  CROOKED OAK...POSEY LOOP.
  COLBERT HEIGHTS...NEW BETHEL.
  SPRING VALLEY...TUSCUMBIA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3448 8816 3474 8777 3480 8764 3463 8749
      3432 8804 3446 8816
TIME...MOT...LOC 1901Z 233DEG 41KT 3446 8800
Special weather statement, Oct 26, 2:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
202 PM CDT TUE OCT 26 2010

ALZ007-016-261930-
CULLMAN-MORGAN-
202 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
230 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASSEY...OR 11 MILES SOUTHWEST OF
HARTSELLE...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEESDALE...FALKVILLE.
  HARTSELLE...COLE SPRINGS.
  SOMERVILLE...PRICEVILLE.
  VALHERMOSO SPRINGS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3426 8712 3443 8711 3458 8688 3456 8683
      3455 8675 3459 8671 3458 8670 3448 8661
      3421 8708
TIME...MOT...LOC 1902Z 233DEG 32KT 3434 8706
Special weather statement, Oct 26, 2:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT TUE OCT 26 2010

ALZ004-262015-
LAWRENCE-
245 PM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 315 PM
CDT...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HATTON...OR 9 MILES WEST OF MOULTON...MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COURTLAND...NORTH COURTLAND.
  WHEELER...HILLSBORO.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3445 8744 3454 8753 3456 8753 3458 8751
      3460 8751 3461 8749 3475 8728 3475 8726
      3476 8725 3469 8710 3460 8711 3459 8712
      3443 8742
TIME...MOT...LOC 1945Z 234DEG 41KT 3456 8739

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:16 AM CDTSpecial Weather StatementHUNLauderdale29 min
Oct 26, 11:29 AM CDTTornado WarningHUNColbert, Lauderdale31 min
Oct 26, 12:16 PM CDTSpecial Weather StatementHUNFranklin29 min
Oct 26, 12:29 PM CDTTornado WarningHUNFranklin, Lawrence31 min
Oct 26, 12:55 PM CDTTornado WarningHUNLawrence35 min
Oct 26, 1:19 PM CDTTornado WarningHUNLawrence, Limestone, Morgan26 min
Oct 26, 1:39 PM CDTSpecial Weather StatementHUNMarshall21 min
Oct 26, 1:43 PM CDTTornado WarningHUNLimestone, Madison32 min
Oct 26, 2:01 PM CDTSpecial Weather StatementHUNColbert, Franklin29 min
Oct 26, 2:02 PM CDTSpecial Weather StatementHUNMorgan28 min
Oct 26, 2:08 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin37 min
Oct 26, 2:11 PM CDTTornado WarningHUNJackson, Madison34 min
Oct 26, 2:16 PM CDTTornado WarningHUNMadison, Marshall, Morgan29 min
Oct 26, 2:42 PM CDTTornado WarningHUNJackson, Madison, Morgan33 min
Oct 26, 2:45 PM CDTSpecial Weather StatementHUNLawrence30 min
Oct 26, 2:49 PM CDTTornado WarningHUNCullman41 min
Oct 26, 3:04 PM CDTSpecial Weather StatementHUNDeKalb41 min
Oct 26, 3:13 PM CDTTornado WarningHUNJackson32 min
Oct 26, 3:24 PM CDTTornado WarningHUNCullman21 min
Oct 26, 3:27 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Oct 26, 3:29 PM CDTTornado WarningHUNLimestone, Madison, Morgan31 min
Oct 26, 3:43 PM CDTSpecial Weather StatementHUNCullman32 min
Oct 26, 3:47 PM CDTTornado WarningHUNMarshall28 min
Oct 26, 3:53 PM CDTTornado WarningHUNMorgan37 min
Oct 26, 3:55 PM CDTTornado WarningHUNMadison35 min
Oct 26, 4:13 PM CDTTornado WarningHUNDeKalb, Marshall47 min
Oct 26, 4:13 PM CDTTornado WarningHUNJackson, Madison32 min
Oct 26, 4:21 PM CDTTornado WarningHUNMadison, Morgan24 min
Oct 26, 4:44 PM CDTTornado WarningHUNJackson36 min
Oct 26, 4:57 PM CDTTornado WarningHUNDeKalb18 min
Oct 26, 5:06 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall24 min
Oct 26, 5:07 PM CDTTornado WarningHUNCullman23 min
Oct 26, 5:25 PM CDTTornado WarningHUNCullman, Morgan35 min
Oct 26, 5:39 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall51 min
Oct 26, 6:13 PM CDTTornado WarningHUNDeKalb, Marshall32 min
Oct 26, 6:18 PM CDTTornado WarningHUNMarshall27 min
Oct 26, 6:29 PM CDTTornado WarningHUNDeKalb31 min
Oct 26, 6:40 PM CDTTornado WarningHUNDeKalb, Jackson, Marshall23 min
Oct 26, 6:43 PM CDTTornado WarningHUNDeKalb32 min
Oct 26, 2:42 PM CDTTornado WarningHUNFranklin33 min
Oct 26, 3:21 PM CDTSpecial Weather StatementHUNLincoln, Moore24 min
Oct 26, 3:27 PM CDTTornado WarningHUNLincoln, Moore33 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore30 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.